Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 11, 2007, 3:34 AM CDT for 39 counties in Alabama. It took effect at Oct 11, 2007, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2007, 3:34 AM CDT (08:34 UTC)
- In effect from
- Oct 11, 2007, 11:00 AM CDT
- Expired
- Oct 11, 2007, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3028 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 110834 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 AM CDT THU OCT 11 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA THIS AFTERNOON... .DRY AIR IN A POST FRONTAL AIRMASS AND NORTHERLY WINDS WILL CREATE POTENTIALLY DANGEROUS BURNING CONDITIONS. AS TEMPERATURES WARM THROUGH THE DAY...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. ALZ011>015-017>050-111645- /O.UPG.KBMX.FW.A.0007.071011T1600Z-071011T2300Z/ /O.NEW.KBMX.FW.W.0017.071011T1600Z-071011T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 334 AM CDT THU OCT 11 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS REMAINS IN PLACE ACROSS CENTRAL ALABAMA. AS TEMPERATURES WARM INTO THE LOW AND MIDDLE 70S... RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE. IN CONJUNCTION WITH LOW HUMIDITY...BREEZY NORTH WINDS WILL CREATE A HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBMX 111957 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT THU OCT 11 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA THROUGH THE REMAINDER OF THE AFTERNOON... ALZ011>015-017>050-112300- /O.CON.KBMX.FW.W.0017.000000T0000Z-071011T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 257 PM CDT THU OCT 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... WINDS AROUND 10 MPH...WITH A FEW GUSTS TO 15 MPH...AND A DRY AIRMASS...WILL CONTINUE TO CREATE A HIGH FIRE DANGER ACROSS CENTRAL ALABAMA THROUGH THE REMAINDER OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 11, 3:05 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 11, 3:05 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 AM CDT THU OCT 11 2007 ..SHORT TERM...TODAY AND TONIGHT. ENJOY A NICE FALL DAY TODAY WITH HIGHS IN THE MIDDLE 80S...A LIGHT NORTHERLY BREEZE AND RELATIVE HUMIDITY VALUES IN THE UPPER 20S AND 30S DURING THE AFTERNOON HOURS. GUIDANCE LOOKS A BIT TOO COOL TODAY. LOOKING UPSTREAM...MOST OF SOUTHERN MISSOURI...ARKANSAS...WESTERN KY AND WESTERN TN MADE IT INTO THE LOW TO MIDDLE 80S YESTERDAY. THIS AIRMASS CONTINUES TO BE MODIFIED AS IT SINKS SOUTHWARD INTO CENTRAL ALABAMA. WERE ALSO IN THE TIME OF YEAR THAT 25 TO 30 DEGREE DIURNAL RANGES ARE THE NORM UNDER CLEAR SKIES AND WITHOUT A STRONG COLD AIR ADVECTION. WITH THAT IN MIND...ELECTED TO GO WITH HIGHS AROUND 75 AT BIRMINGHAM AND IN THE LOWER 80S FOR THE SOUTHERNMOST ZONES. WINDS WILL BE AROUND 10 MPH THIS AFTERNOON AS THE ATMOSPHERE MIXES. 12/SIRMON .LONG TERM...FRIDAY THROUGH WEDNESDAY. GREAT LOOKING END OF THE WORK WEEK AND WEEKEND AS HIGH PRESSURE REMAINS ACROSS THE AREA. ABUNDANT SUNSHINE CAN BE EXPECTED EACH DAY WITH MOSTLY CLEAR SKIES AT NIGHT. TEMPERATURES WILL GRADUALLY WARM EACH DAY. HIGHS ON FRIDAY IN THE 70S...75 TO 80 ON SATURDAY AND THEN 80 TO 85 FOR SUNDAY. OVERNIGHT LOWS IN THE 40S FRIDAY NIGHT...45 TO 55 SATURDAY NIGHT AND THEN IN THE 50S SUNDAY NIGHT. MONDAY THROUGH WEDNESDAY...SOUTHERLY FLOW WILL INCREASE ACROSS THE AREA THROUGH THE PERIOD AS HIGH PRESSURE SHIFTS WELL TO OUR EAST. PREVIOUSLY ADVERTISED FRONT ON TUESDAY NOW IS FORECAST TO PASS WELL TO OUR NORTH...WITH THE NEXT FRONT NOT EXPECTED INTO THE AREA BEYOND THIS TIME PERIOD. GIVEN THE INCREASING SOUTHERLY FLOW WILL GENERALLY FORECAST SLIGHT CHANCE POPS ACROSS THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. HIGHS EACH DAY 80 TO 85. OVERNIGHT LOWS 55 TO 60 NORTH AND 60 TO 65 SOUTH. && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD AT ALL TERMINALS. NORTHERLY WINDS SHOULD AGAIN INCREASE BEGINNING TOMORROW MORNING WITH A FEW HIGHER GUSTS IN THE PEAK AFTERNOON. THE BREEZY CONDITIONS WILL SUBSIDE SHORTLY AFTER SUNSET. 17/KLAWS && .FIRE WEATHER...DRY AIR IN A POST FRONTAL AIRMASS AND NORTHERLY WINDS WILL CREATE POTENTIALLY DANGEROUS BURNING CONDITIONS. AS TEMPERATURES WARM THROUGH THE DAY...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 41 73 47 78 / 0 0 0 0 0 ANNISTON 74 44 74 44 78 / 0 0 0 0 0 BIRMINGHAM 72 44 74 46 79 / 0 0 0 0 0 TUSCALOOSA 75 45 76 47 80 / 0 0 0 0 0 CALERA 74 46 76 47 79 / 0 0 0 0 0 AUBURN 75 46 74 45 79 / 0 0 0 0 0 MONTGOMERY 80 45 78 49 81 / 0 0 0 0 0 TROY 79 43 76 47 80 / 0 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING ALL ZONES TODAY 11 AM TO 6 PM. && 12/50/17
Hazardous weather outlook, Oct 10, 7:02 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 PM CDT WED OCT 10 2007 ALZ011>015-017>050-120002- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 702 PM CDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH FIRE DANGER CONDITIONS WILL CONTINUE ON THURSDAY ACROSS ALL OF CENTRAL ALABAMA DUE TO LOW HUMIDITY AND MODERATE NORTH WINDS. ANY OUTDOOR BURNING IS DISCOURAGED AS THE AREA REMAINS UNDER EXTREME DROUGHT CONDITIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 16/JRA
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.